I started taking ativan this summer .25 - .5 mg to help me sleep. Late in the summer I started having panic attacks and started taking more. It varied by the day but never more 1.5 -2 mg in a 24 hour period. A couple weeks later the panic attacks went away and in September I went back to just taking it at night and .5 at most. In November I stopped taking it at night. A month later I was still having problems with shaking and racing heart. I feel like I am having a constant surge of adreneline so walking up the stairs is intolerable and going from a walking to sitting postion is intolerable. I have have so much adrenaline, I have to stand up. Early January I took it a few nights to sleep (no more than .5) and all the day time shaking went away, racing heart went away and other misc symptoms. I know there are endo problems that could cause my symptoms but would ativan mask them?
I would agree that you are likely not experiencing withdrawal symptoms from stopping your Ativan (lorazepam). Generally, if you've been taking lorazepam for a long time (usually ten days or more) there could be withdrawal symptoms after stopping lorazepam. The onset of withdrawal symptoms would usually start on the first day and last for 5- 7 days.
Lorazepam is used to treat anxiety, and so by taking lorazepam this may reduce your daytime symptoms of anxiety. Lorazepam also has skeletal muscle relaxing effects, and anticonvulsant effects. This means lorazepam could reduce the incidence of seizure or involuntary muscle spasm. I would recommend you follow up with your doctor to determine the underlying cause of your daytime shaking, racing heart, and general sense of discomfort.
To clarify my post, I thought the shaking was a symptom of the withdrawl but since I was off of it for 6 weeks, It seems that the withdraw should have gone away. Thus, I am wondering if the ativan is masking another problem, as the panic attacks and stress that caused them are long gone.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.